MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, REUSABLE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, REUSABLE
Model Number 26775UE
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code Gastroesophageal Burn (4475)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The event occurred in singapore: it has been reported that the overlap spade and the insulation of the coagulation and dissection electrode melted during activation and caused a burn in the patient.Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.
 
Additional Manufacturer Narrative
According to the customer's statement and the damage pattern, it is likely that the item was used for too long or the hf switch was activated for too long.As a result, the thermal load at the distal end was too high, which led to a burn on the patient and to a melting of the insulation.In addition, the insulation in the second article was found to have a breakdown.This occurs when the peak voltage is above 3.0 kvp.The most probable root cause is a combination of two factors.The first factor is that the hf switch was used for too long, causing heat to build up at the distal end, leading to thermal damage.The second factor was most likely too high a peak voltage, which also contributed to heat generation and insulation breakdown.Therefore, it is concluded that the data/information specified by the ifu was not observed.
 
Event or Problem Description
Internal karl storz reference number: (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, REUSABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key15668000
Report Number9610617-2022-00294
Device Sequence Number7148983
Product Code GEI
UDI-Device Identifier04048551072394
UDI-Public4048551072394
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UE
Device Catalogue Number26775UE
Device Lot NumberOQ03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown